Yahoo Answers is shutting down on May 4th, 2021 (Eastern Time) and beginning April 20th, 2021 (Eastern Time) the Yahoo Answers website will be in read-only mode. There will be no changes to other Yahoo properties or services, or your Yahoo account. You can find more information about the Yahoo Answers shutdown and how to download your data on this help page.

i would like to know if excess use of laxative tea & colon cleanser over the counter can cause my heart to ach

3 Answers

Relevance
  • minx64
    Lv 4
    1 decade ago
    Favorite Answer

    Yes it most definitely can.....these things will dehydrate you to the point of throwing your bodies electrolytes completely out of wack....especially potassium....and a low K can cause chest pain...all of this can be determined thru a simple blood test...and if things are out of wack enough you may need to recieve them thru an IV or pill form in the hospital....because your labs need to be repeated to see if they are returning to normal....best thing to do with the chest pain is to go to the ER...if things are dangerously low then yes it can cause a heart attack....so I highly suggest if you are having those pains now is to either call 911 or get to the ER and get checked out....and quit using these things..anything in excess isnt good for you anyways!!!

    Source(s): medical provider and have treated a few people who have done this in the past
  • 1 decade ago

    YES. Excessive laxative use can deplete your electrolytes. When you are low on certain electrolytes are low such as potassium you can have heart problems. It can be so sever that you can end up in the hospital or dead.

  • Anonymous
    1 decade ago

    No but it not a smart thing to do. There no toxins in the colon to remove, just bacteria and bulk.

Still have questions? Get your answers by asking now.